Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 37, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 25, 2006, 9:04 PM MDT for Box Elder County, Utah. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2006, 9:04 PM MDT (03:04 UTC)
- Expired
- Jul 25, 2006, 9:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Box Elder County, UT
The radar
The Salt Lake City radar (KMTX), 61 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 3.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4194 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 260304
SVRSLC
UTC003-260345-
/O.NEW.KSLC.SV.W.0037.060726T0304Z-060726T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
904 PM MDT TUE JUL 25 2006
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BOX ELDER COUNTY IN UTAH...
* UNTIL 945 PM MDT.
* AT 855 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 28 MILES WEST OF
LAKESIDE...AND WAS MOVING EAST T 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKESIDE AROUND 940 PM MDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4160 11348 4107 11348 4102 11309 4105 11270
4146 11281
$$2 follow-up statements
000 WWUS55 KSLC 260333 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 929 PM MDT TUE JUL 25 2006 UTC003-260345- /O.CON.KSLC.SV.W.0037.000000T0000Z-060726T0345Z/ BOX ELDER UT- 929 PM MDT TUE JUL 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR CENTRAL BOX ELDER COUNTY... AT 925 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF LAKESIDE...AND MOVING EAST AT 35 MPH. DOPPLER RADAR INDICATES WINDS ALONG WESTERN SHORE OF THE GREAT SALT LAKE ARE GUSTING TO AT LEAST 60 MPH. THESE WINDS WILL SPREAD EAST AWAY FROM THE STORM...POSSIBLY REACHING THE NORTHERN WASATCH FRONT AROUND 1000 PM MDT. LAT...LON 4160 11348 4107 11348 4102 11309 4105 11270 4146 11281 $$
000 WWUS55 KSLC 260347 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 945 PM MDT TUE JUL 25 2006 UTC003-260355- /O.EXP.KSLC.SV.W.0037.000000T0000Z-060726T0345Z/ BOX ELDER UT- 945 PM MDT TUE JUL 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOX ELDER COUNTY EXPIRES AT 945 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER...DOPPLER RADAR ALSO INDICATES THAT STRONG WINDS STILL EXIST ACROSS THE WESTERN HALF OF THE GREAT SALT LAKE. THESE STRONG WINDS COULD REACH THE POPULATED AREAS OF THE NORTHERN WASATCH AFTER 1030 PM MDT. LAT...LON 4160 11348 4107 11348 4102 11309 4105 11270 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:15 PM MDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jul 25, 3:15 PM MDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 315 PM MDT TUE JUL 25 2006 .SYNOPSIS...A SLOW WARMING AND DRYING TREND WILL OCCUR THROUGH FRIDAY AS RIDGE OF HIGH PRESSURE REDEVELOPS TO THE WEST OF THE AREA. MOISTURE WILL INCREASE OVER THE WEEKEND AS THE RIDGE SLIDES EAST OF THE AREA. && .DISCUSSION...ZONE FORECAST PRODUCT HAS BEEN SENT OUT A LITTLE EARLY DUE TO CONVECTION DEVELOPING OVER THE NORTH THAT WAS NOT MENTIONED IN THE PREVIOUS PACKAGE. MOIST AIRMASS STILL REMAINS OVER THE AREA AND EVEN THOUGH DRYING IS SLOWLY TAKING PLACE FROM THE NORTH. DRYING AND STABILIZATION DOES NOT TAKE A FIRM HOLD UNTIL THURSDAY. A SERIES OF WEAK DISTURBANCES WILL MOVE OVER THE AREA THE REST OF THIS AFTERNOON AND EVENING WITH A STRONGER DISTURBANCE WEDNESDAY MORNING INTO THE AFTERNOON. POPS HAVE BEEN INCREASED SLIGHTLY OVER NORTHEAST UTAH AND SOUTHWEST WYOMING TO ACCOUNT FOR INSTABILITY ASSOCIATED WITH THE STRONGER DISTURBANCE. AFTER THE DISTURBANCE MOVES BY...700 MB MIXING RATIOS DECREASE FROM 6-8 G/KG TO 3-4 G/KG BEHIND THE DISTURBANCE AND 700 MB TEMPERATURES CONTINUE TO WARM OVER THE AREA. THE AREA WILL FLIRT WITH NEAR-RECORD LEVELS BY THURSDAY AGAIN. THURSDAY LOOKS TO BE THE WARMEST DAY OVER THE SOUTHERN PART OF THE AREA...WHILE FRIDAY MAY BE WARMEST OVER THE NORTHERN PART. A SURGE OF MOISTURE WILL MOVE BACK OVER THE AREA FRIDAY FROM THE SOUTHWEST AND COULD CREATE FIRE WEATHER ISSUE FOR LATE WEEK DEPENDING ON THE STATUS OF FUELS. RIDGE SHIFTS EAST OF THE AREA ON FRIDAY NIGHT OPENING THE DOOR FOR MOISTURE TO INCREASE OVER THE ENTIRE AREA. MIXING RATIOS INCREASE RAPIDLY OVER THE AREA...EXCEEDING 8 G/KG OVER THE AREA BY SUNDAY. GFS PUSHES WEAK FRONTAL BOUNDARY INTO THE NORTHWEST CORNER OF UTAH BY MONDAY...BUT GFS MAY BE TOO AGGRESSIVE WITH TROUGH. THIS WOULD SEEM TO MAKE SENSE BASED ON THE TIME OF YEAR IT IS. USUALLY...GFS MODELS FRONTAL BOUNDARIES TO BE STRONGER THAN WHAT REALLY OCCURS THIS TIME YEAR. EXPECT COOLING OVER THE AREA TO NEAR NORMAL BY EARLY NEXT WEEK WITH 700 MB TEMPERATURES IN 12 TO 13 DEGREE RANGE OVER THE NORTHERN PART OF THE AREA. && .AVIATION...LAKE-BREEZE CIRCULATION AT KSLC...BUT LIGHT AND SHOULD PREVAIL UNTIL AROUND 03Z. THUNDERSTORMS DEVELOPING TO THE SOUTH OF THE AIRFIELD AND SHOULD NOT IMPACT KSLC...BUT COULD MOVE OVER THE SOUTHERN KSLC APPROACH PATTERN. OUTFLOW FROM CONVECTIVE STORMS COULD AFFECT THE KSLC APPROACH PATTERN OVER THE NEXT SEVERAL HOURS WITH ERRATIC AND GUSTY WINDS TO 35 MPH. LAND-BREEZE PATTERN EXPECTED TO DEVELOP TONIGHT BY 03Z AT THE EARLIEST. && .FIRE WEATHER...THUNDERSTORMS HAVE DEVELOPED MAINLY OVER THE HIGH TERRAIN IN TYPICAL DIURNAL FASHION. THESE THUNDERSTORMS WILL DRIFT SLOWLY SOUTHEAST AND MOST SHOULD TAPER OFF TONIGHT. THUNDERSTORMS WILL PRODUCE LOCALLY WETTING RAINS. HUMIDITIES REMAIN RELATIVELY HIGH IN MANY AREAS THIS AFTERNOON AND HUMIDITY RECOVERIES SHOULD BE PRETTY GOOD AGAIN TONIGHT. AS DRIER AIR SPREADS INTO THE FIRE DISTRICT FROM THE NORTH...THUNDERSTORM ACTIVITY SHOULD DECREASE THROUGH THE END OF THE WORK WEEK WITH A RISING TEMPERATURE/LOWERING RH TREND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...HALL FIRE WEATHER...CHENG AVIATION...YOUNG
Hazardous weather outlook, Jul 25, 4:00 AM MDT, 17 hours 4 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:42 PM MDT | High Wind Warning | SLC | 41 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.